Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jun 9, 2018, 6:21 PM CDT for Armstrong County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 9, 2018, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 70 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WWUS84 KAMA 092321 SPSAMA Special Weather Statement National Weather Service Amarillo TX 621 PM CDT SAT JUN 9 2018 TXZ018-019-100015- Donley TX-Armstrong TX- 621 PM CDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES UNTIL 715 PM CDT... At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Brice, or 18 miles southwest of Clarendon. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Armstrong and southwestern Donley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3475 10125 3487 10125 3489 10102 3475 10098 TIME...MOT...LOC 2321Z 251DEG 0KT 3477 10115 $$ JC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:12 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 9, 6:12 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 612 PM CDT Sat Jun 9 2018 .AVIATION... For the 00z TAFs... Thunderstorms developing on outflow boundary will have a direct impact at AMA for the first few hours of the forecast. Brief gusts around 35 kt and MVFR visibilities will likely occur before 03z Sunday. Otherwise, VFR conditions expected at all terminals next 24 hours. Southerly surface winds overnight will trend to southwest by daybreak, with southwest surface winds prevailing through the day on Sunday. Cockrell && .PREV DISCUSSION... /Issued 430 PM CDT Sat Jun 9 2018/ DISCUSSION... Currently monitoring isolated to scattered thunderstorms that developed ahead of a MCV near Palo Duro Canyon up to the city of Panhandle. These storms are mostly single cell updrafts which should loose steam as thermal buoyancy is reduced behind expanding cold pools. New development is possible along the edge of the outflow. Pops were raised based on latest radar trends through this afternoon. Other storms were developing near the Raton Mesa and higher elevations of northeast New Mexico in response to another very subtle shortwave rounding the ridge. These storms will slowly advance east towards the western Panhandles. However, given the subsidence region of aforementioned MCD along with loss of day time instability, confidence is increasing that these storms will not hold together long after crossing into TX. Reduced pops to slight chance this evening to reflect these concerns. However, this activity will have to be monitored closely as there is some uncertainty how the increasing low level jet may help offset the low/mid level subsidence. Out of the short term guidance, the TTUWRF does keep storms going into the western Panhandles through the evening. Beyond today, temperatures mostly in the 90s with on and off thunder chances will be the norm. A long wave trough is evident on water vapor imagery with axis along PacNW coast line. Ahead of this feature and also seen in water vapor channels is a shortwave near southern NM/AZ. Deterministic guidance advances this feature through the Panhandles on Sunday as it is steered by the long wave trough moving out over the Great Basin. The timing of the shortwave will largely determine when and who might see some thunderstorm development as a dryline tries to take shape with lee cyclogenesis in eastern CO Sunday afternoon. The dryline would be the main area of concern for convective initiation with around 1000 to 1500 high-based MLCAPE and weak shear given overall weak kinematic field. There some veering in the lowest 500mb which may lend to some storm organization at times. Thus, storms should be of pulse nature to perhaps some multicell clusters with wind and hail being the main threat. Still, most guidance only suggest about 20-25 knots of effective shear, so anything more than single cell to perhaps brief multicell organization is not likely. The Great Basin trough lifts into the Northern Plains Monday as the surface low advances into NE/KS. A cold front moves into and is expected to stall in the Panhandles in the wake of the surface low. There are still differences on how far the front will advance before stalling, so Monday will be tricky temperatures. For now confined pops to the southeast zones where better moisture is expected and kept temperatures coolest in the northern zones. The cap is expected to be strong enough to keep convective coverage low Monday. Guidance is trending up with pops on Tuesday with a brief return of northwest flow and possibly a decent shortwave crossing the area. Most of the guidance shows impressive low level theta-E advection, however the ECMWF has not come on board yet. The GFS on the other hand is the wettest model on Tuesday and suggest CAPE/shear/moisture may be sufficient for a few severe storms. Tuesday will be worth monitoring. The ridge starts to re-center over west Texas as zonal flow dominates the northern plains going into Wednesday. Temperatures are expected to surge back up into the upper 90s to near 100 during this time. Long term guidance suggest the ridge may begin to break down towards the end of the week, with the Canadian being the most aggressive. Ward && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 92 65 96 65 / 30 20 20 10 10 Beaver OK 69 98 72 94 64 / 5 10 10 0 10 Boise City OK 65 93 61 89 58 / 20 20 5 0 10 Borger TX 64 95 67 96 68 / 10 20 10 10 10 Boys Ranch TX 65 95 66 96 64 / 20 10 5 5 5 Canyon TX 65 93 65 97 66 / 30 20 20 10 5 Clarendon TX 67 94 66 99 67 / 30 20 20 10 20 Dalhart TX 63 93 63 92 60 / 20 10 5 0 10 Guymon OK 66 97 69 93 62 / 10 20 5 0 10 Hereford TX 64 92 63 97 65 / 20 20 10 5 5 Lipscomb TX 70 96 70 96 66 / 5 10 20 10 10 Pampa TX 66 93 65 96 65 / 10 20 20 10 10 Shamrock TX 69 95 68 99 69 / 5 10 20 10 20 Wellington TX 69 96 71 100 70 / 0 5 20 10 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/88
Hazardous weather outlook, Jun 9, 4:39 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 439 PM CDT Sat Jun 9 2018 OKZ001>003-TXZ001>020-317-100945- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 439 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected to move into western parts of the Oklahoma and Texas Panhandles this evening but should dissipate towards sunset. Isolated storms in the east- central Texas Panhandle will also decrease in coverage into the early evening. Severe weather appears to be unlikely at this time, however a few storm could produce strong outflow winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across parts of the Oklahoma and Texas Panhandles Sunday afternoon through Wednesday evening, and again Thursday evening. A few strong to severe thunderstorms can't be ruled out, with damaging winds and large hail the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 9, 5:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Amarillo TX 515 PM CDT SAT JUN 9 2018 TXZ018-092300- Armstrong TX- 515 PM CDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG COUNTY UNTIL 600 PM CDT... At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles south of Goodnight, or 17 miles southwest of Clarendon, moving east at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Armstrong County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3475 10128 3489 10134 3502 10109 3475 10109 TIME...MOT...LOC 2215Z 251DEG 7KT 3483 10117 JC
Special weather statement, Jun 9, 5:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Amarillo TX
547 PM CDT SAT JUN 9 2018
TXZ012-017-317-092330-
Potter TX-Palo Duro Canyon TX-Randall TX-
547 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDALL AND SOUTHEASTERN
POTTER COUNTIES UNTIL 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Amarillo, moving east at 5 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Palo Duro Canyon
and Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3475 10190 3523 10198 3533 10164 3512 10162
3475 10163
TIME...MOT...LOC 2247Z 251DEG 6KT 3517 10187
JCSpecial weather statement, Jun 9, 6:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 621 PM CDT SAT JUN 9 2018 TXZ018-019-100015- Donley TX-Armstrong TX- 621 PM CDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES UNTIL 715 PM CDT... At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Brice, or 18 miles southwest of Clarendon. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Armstrong and southwestern Donley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3475 10125 3487 10125 3489 10102 3475 10098 TIME...MOT...LOC 2321Z 251DEG 0KT 3477 10115 JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:59 PM CDT | Special Weather Statement | AMA | Dallam | 46 min |
| Jun 8, 9:38 PM CDT | Special Weather Statement | AMA | Hartley | 52 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 47 min |
| Jun 8, 10:32 PM CDT | Special Weather Statement | AMA | Deaf Smith, Hartley, Oldham | 43 min |
| Jun 8, 10:39 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 2 hr |
| Jun 8, 11:06 PM CDT | Special Weather Statement | AMA | Potter | 39 min |
| Jun 8, 11:44 PM CDT | Special Weather Statement | AMA | Carson | 46 min |
| Jun 9, 12:04 AM CDT | Special Weather Statement | AMA | Randall | 26 min |
| Jun 9, 5:15 PM CDT | Special Weather Statement | AMA | Armstrong | 45 min |
| Jun 9, 5:47 PM CDT | Special Weather Statement | AMA | Randall | 43 min |
| Jun 9, 5:58 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 2 hr |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.